Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Having withdrawals from duloextine, gabapentin and ibuprofen. Hands are hot and painful with painful tummy

User rating for this question
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
im going through withdrawals from duloextine pregabalin gabapentin and ibuprofen this is my second week.
my hands keep going very hot abd very very painful its been happening for a few weeks could it be due to the withdrawals im also suffering from a very bad tummy very very painful I get very sick at times and also the feeling of being sick
how long will it take to be completely out of my system ??
Posted Mon, 1 Jul 2013 in General Health
Answered by Dr. Luchuo Engelbert Bain 56 minutes later
Hi and thanks for the query,

The drugs you are take or your health condition is very compatible with a peripheral neuropathy. If its the case with hands feelings that hot, withdrawal has to be very gradual and guided, if not, you might have some rebound effects s what you are describing. I am afraid these drugs are usually taken for long periods of time for regression of symptoms, then you physician plans the withdrawal and monitors.

It would be an error to actually start withdrawal Gabapentin for its effective in this condition is generally high and has less side effects. Taking ibuprofen for a long time, which is a non steroidal anti inflammatory drug, could explain why your tummy hurts at times. Non steroidal like Ibuprofen cause irritation of the stomach and cause gastritis, could even lead bleeding in some patients. It is therefore important to monitor the dose, associate an antacid or proton pump inhibitor to treatment to reduce its side effects, or replace it with COX - 2 inhibitors, which are special non steroidal anti inflammatory drugs that cause less gastric irritation.

I would want to believe you serum glucose level is normal, for one of the commonest causes of peripheral neuropathy is diabetes.

In my humble opinion, I suggest you consult your neurologist, and any attempts to change or alter treatment should be taken with his consent. This shall help in follow up and measurement of therapeutic success.

Thanks and hope this helps, Best regards.

Bain LE, MD.
Above answer was peer-reviewed by
Follow-up: Having withdrawals from duloextine, gabapentin and ibuprofen. Hands are hot and painful with painful tummy 15 hours later
I was put on the drugs mainly for Fibromyalgia, I also suffer from bad bouts of depression and anxiety, All the drugs except my Ibuprofen were slowly withdrawn apart from the Gabapentin which was abruptly stopped due to extreme side effects and causing more mentalhealth problems, I am not under a neurologist only a GP who has been watching me and monitoring me every day he has seen me.
Only things that is worrying me that is I am getting very bad bouts of feeling frustrated and nervous .
How long can i expect to feel like this.??
Answered by Dr. Luchuo Engelbert Bain 15 minutes later
Hi and thanks for the update,

A reevaluation by your GP is necessary to actually ascertain the level of depression or anxiety, to know if you could manage or you deserve some treatment.

Generally, withdrawal symptoms could take up to a month to fade out. However, if so severe, Tricyclic Anti depressants (TCAs) associated with less withdrawal symptoms could be reintroduced at very doses. Diazepam and Stresam at very low doses have been effective on most of my patients.

Other non pharmacological measures like exercise, film watching, being with loved ones and talking with friends, and at times a psychologist should be considered.

Within a month these withdrawal symptoms should normally fade out. Persistence or onset of new symptoms could necessitate a consultation with a psychiatrist. The non pharmacological options should also be given a thought to.

Do not hesitate asking further questions in case you need help. Will be glad contributing to your well being. Wishing you good health.

Bain LE, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor